Maslov class rigidity for lagrangian submanifolds via hofer's geometry

Ely Kerman, Nil I. Şirikçi

Research output: Contribution to journalArticlepeer-review


In this work, we establish new rigidity results for the Maslov class of Lagrangian submanifolds in large classes of closed and convex symplectic manifolds. Our main result establishes upper bounds for the minimal Maslov number of displaceable Lagrangian submanifolds which are product manifolds whose factors each admit a metric of negative sectional curvature. Such Lagrangian submanifolds exist in every symplectic manifold of dimension greater than six or equal to four. The proof utilizes the relations between closed geodesics on the Lagrangian, the periodic orbits of geometric Hamiltonian flows supported near the Lagrangian, and the length minimizing properties of these flows with respect to the negative Hofer length functional.

Original languageEnglish (US)
Pages (from-to)907-949
Number of pages43
JournalCommentarii Mathematici Helvetici
Issue number4
StatePublished - 2010


  • Floer theory
  • Hofer's geometry
  • Lagrangian submanifold
  • Maslov class

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Maslov class rigidity for lagrangian submanifolds via hofer's geometry'. Together they form a unique fingerprint.

Cite this